Skip to Main content Skip to Navigation
New interface
Journal articles

Stability of the bipartite matching model

Abstract : We consider the bipartite matching model of customers and servers introduced by Caldentey, Kaplan and Weiss (2009). Customers and servers play symmetrical roles. There are finite sets C and S of customer and server classes, respectively. Time is discrete and at each time step one customer and one server arrive in the system according to a joint probability measure μ on C× S, independently of the past. Also, at each time step, pairs of matched customers and servers, if they exist, depart from the system. Authorized em matchings are given by a fixed bipartite graph (C, S, E⊂ C × S). A matching policy is chosen, which decides how to match when there are several possibilities. Customers/servers that cannot be matched are stored in a buffer. The evolution of the model can be described by a discrete-time Markov chain. We study its stability under various admissible matching policies, including ML (match the longest), MS (match the shortest), FIFO (match the oldest), RANDOM (match uniformly), and PRIORITY. There exist natural necessary conditions for stability (independent of the matching policy) defining the maximal possible stability region. For some bipartite graphs, we prove that the stability region is indeed maximal for any admissible matching policy. For the ML policy, we prove that the stability region is maximal for any bipartite graph. For the MS and PRIORITY policies, we exhibit a bipartite graph with a non-maximal stability region.
Complete list of metadata
Contributor : Ana Busic Connect in order to contact the contributor
Submitted on : Tuesday, June 18, 2013 - 4:14:10 PM
Last modification on : Friday, November 18, 2022 - 9:28:12 AM

Links full text



Ana Bušić, Varun Gupta, Jean Mairesse. Stability of the bipartite matching model. Advances in Applied Probability, 2013, 45 (2), pp.351-378. ⟨10.1239/aap/1370870122⟩. ⟨hal-00835437⟩



Record views